The body becomes accustomed to the effects of Percocet over time, so if you stop taking it too quickly, you may experience withdrawal symptoms. Signs of Percocet withdrawal include sweating, vomiting, and agitation, among others. Fortunately, stopping Percocet is unlikely to lead to life-threatening symptoms. To minimize the symptoms when withdrawing from Percocet, your healthcare provider will often slowly decrease your dose.
An Overview of Percocet WithdrawalPercocet® (oxycodone/APAP) is a prescription pain medication. The medication is a narcotic, and you may experience withdrawal symptoms if you stop taking it too quickly, especially if you have taken it for more than a few weeks. Although Percocet withdrawal can be uncomfortable and unpleasant, you can be assured that it is not usually life-threatening.
What You Need to Know About Withdrawing From PercocetOver time, the body becomes accustomed to the various effects of Percocet. If you stop taking it too quickly, or even if you decrease your dose too quickly, withdrawal symptoms may occur. Withdrawal from Percocet can occur with chronic, legitimate use of the drug, as well as with Percocet addiction. Withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse.
Percocet withdrawal can also occur if you take the medication naloxone (Narcan®), even if you keep taking Percocet. Naloxone is a medication that prevents opiates such as Percocet from binding to receptors in the body.
Symptoms of Percocet WithdrawalSymptoms of Percocet withdrawal can vary in intensity and may include:
- Sweating and a runny nose
- Nausea, vomiting, and diarrhea
Unlike withdrawal from many other drugs, withdrawing from Percocet is unlikely to cause life-threatening symptoms.